Get E-Book on COVID-19

Q. I am HLA-B27 positive with vitamin D deficiency and back pain. Will it affect my marriage life?

Answered by
Dr. Naval Mendiratta
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 24, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

I am a 29 year old female. I got married recently. I am HLA-B27 positive patient with vitamin D deficiency (less than 8%). These days, I am suffering from severe back and shoulder pain. Sometimes, there is a hip joint pain, and I am not able to sleep at night. Rarely, the pain remains throughout the day. What can I do to overcome this pain except for painkillers? I just searched a few articles on the internet and found that my backbone will slowly start bending and will look like a slouchy person. I am worried. Will it also affect my marriage life? Do I need to stop maintain physical relation with my husband? Please help me.

Dr. Naval Mendiratta

Rheumatology
#

Hi,

Welcome to icliniq.com.

  • Your symptoms do match spondyloarthropathy. It is a sort of arthritis, usually common in males but 10% of the females can get affected. The severity is not so much in women, though.
  • Secondly, painkillers (I am not sure which you are taking) are a good drug to stop the disease. We do not overuse it due to the side effects, but for short course, we may need to give.
  • The other mandatory option is the daily exercise. A brisk walk to be done daily for 30 minutes followed by stretching in yoga (10 to 15 minutes).
  • Another drug that we can try is Sulfasalazine depending on the disease severity.
  • Thirdly, It will not affect your married life. You can continue to have physical relations based on your pain and ability to cope up.
  • I would suggest a few blood tests be done. Just get them to know the severity of inflammation.

Investigations to be done:

1. ESR (erythrocyte sedimentation rate).
2. CRP (C-reactive protein).
3. MRI of the sacroiliac joints.

Treatment plan:

1. Tablet Nucoxia (Etoricoxib) 90 mg once at night for 14 days.
2. Exercises.

Regarding follow up:

Revert with the reports to a rheumatologist online.---> https://www.icliniq.com/ask-a-doctor-online/rheumatologist


Was this answer helpful?

 | 

Hello doctor,

Please read my attached reports. My consulting doctor advised me to take calcium-rich diet, calcium tablet, 1-hour sunlight exposure and tablet Signoflam during pain. As I am a HLA-B27 positive, how can I reduce the pain? Do I need to take painkiller daily? Also, I am participating in a dance competition. Do I need to stop practising dance? Also, my backbone has been bent. How can I get it back to normal?

Dr. Naval Mendiratta

Rheumatology
#

Hi,

Welcome back to icliniq.com.

I had gone through your prescription and MRI (attachment removed to protect patient identity).

  • Your MRI did not cover the sacroiliac joints, which is the first thing we need To see in HLAB27 patients. So, I want you to get a repeat imaging for it.
  • Secondly, the pain in HLA-B27 is due to inflammation. So, the painkillers work in stopping the inflammation. The duration varies from patient to patient.
  • Girls usually have a milder variant of the disease. Sometimes, we use it continuously for 2 to 3 months and then when the inflammation comes down we make it on as necessary basis. If the pain comes after reducing the painkillers, then we add in the next medicine. That, we will know over time from your response.
  • You can participate in the dance competition. But, just make sure the pain is suppressed, or you can stretch the ligaments.

For further information consult a rheumatologist online --> https://www.icliniq.com/ask-a-doctor-online/rheumatologist


Was this answer helpful?

 | 

Related Questions:
I tripped while walking and middle toe is bent downward. Kindly give some advise.
If problem is in hip joint then why do I have pain in the knee?
Shall I continue the treatment advised by my doctor for hip joint pain?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


When I start walking, the portion below the knee is numb. Why?

Query: Hello doctor, I am 44 years old. From the last one month, I have problems with my legs, especially my left leg, when I get out of my bed or chair and start walking, the portion below the knee is sleeping (numb), sometimes it happens in the right leg as well, but most of the time in my left leg. I w...  Read Full »

What could be the cause of back pain and limited walking?

Query: Hi doctor, My mother who is 63 years old, suffering from back pain. She is not able to walk even 100 meters. After walking a short distance, she feels numb in her foot and needs to sit for some time to proceed further. While sleeping, she feels needle pricking like effect in either side of her back...  Read Full »

What are the reasons for constant back pain?

Query: Hi doctor, I am a 28 year old female. I am suffering from mid back pain since two days. I did not take any medicine but applied Moov and Zandu balm. But, there is no relief. The pain remains the same all through the day and night. I neither had an injury nor lifted any heavy objects. I had no surge...  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask a Rheumatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.